Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 1, 2021, 6:30 PM EDT for Houston County, Peach County, Georgia. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 1, 2021, 6:30 PM EDT (22:30 UTC)
- Expired
- Aug 1, 2021, 7:15 PM EDT
- In force
- 45 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 50
Counties Houston County, GA, Peach County, GA
The radar
The Robins AFB radar (KJGX), 55 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 6:55 PM EDT | TSTM WND DMG | 3 Wsw Moss Oak, GA | A TREE WAS REPORTED DOWN ON THE 500 BLOCK OF TOOMER RD |
| Aug 1, 7:03 PM EDT | TSTM WND DMG | Henderson, GA | A TREE WAS REPORTED DOWN NEAR THE INTERSECTION OF KERSEY RD AND S HWY 41 NEAR ELKO, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.5 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 970 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 732 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
240
WWUS82 KFFC 012230
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
630 PM EDT Sun Aug 1 2021
GAZ080-081-093>095-012315-
Macon GA-Peach GA-Taylor GA-Houston GA-Crawford GA-
630 PM EDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MACON...PEACH...
EASTERN TAYLOR...SOUTHWESTERN HOUSTON AND SOUTHERN CRAWFORD COUNTIES
UNTIL 715 PM EDT...
At 627 PM EDT...a strong thunderstorm was over Nakomis, or near Fort
Valley...moving southeast at 30 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Perry, Fort Valley, Warner Robins, Marshallville, Reynolds, Saint
Louis, Nakomis, Meadowdale, Sand Bed, Houston Lake, Grovania, Grove
Park, Moss Oak, Lee Pope, Winchester, Miami Valley, Henderson,
Kathleen and Clinchfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3258 8419 3265 8394 3251 8359 3236 8363
3230 8382
TIME...MOT...LOC 2227Z 306DEG 25KT 3259 8399
HAIL...0.25IN
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 1, 4:04 PM EDT, 2 hours 26 minutes earlier.
Area forecast discussion, Aug 1, 4:04 PM EDT, 2 hours 26 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 404 PM EDT Sun Aug 1 2021 .SHORT TERM /Tonight through Monday Night/... Morning complex was the tricky variable in the afternoon convective fcst as it diminished but had enough outflow and enhanced mid level cloud coverage to what looks to have decreased chances across a fairly large portion of north GA. Cannot rule out something perhaps isolated in the north but thinking the scattered stronger storm potential is more likely confined to central GA that has had stronger daytime heating and MLCAPE increasing to 2000-2500 J/kg. Even something isolated could linger in the south during the overnight as the upper trough digs and enhanced moisture axis lingers across the area. The boundary lingers across parts of the south and upper trough looks to get some more amplification as a piece of energy rounds the northern Gulf states for Monday into Monday night. Have rather large gradient of pops accordingly with dry to slight pops north and likely to categorical south for Monday, then swing the orientation to dry to slight NW and likely SE for Monday night given progression of trough axis. Cannot rule out some strong to isolated severe with wind threats Monday given some deep layer bulk shear 25-30 kts but higher storm chances are mainly south of the greater shear. Still could have isolated multicell or segment formation. Temps for the most part should stay slightly below norms for Monday and generally be in mid to upper 80s for most areas (some low 90s in the SE). Baker && .LONG TERM /Tuesday through Sunday/... Southwesterly flow will dominate aloft from Tuesday into the weekend as a positive PV anomaly becomes partially detached from the main polar jet that will lift further north to eastern Canada. Guidance is in pretty good agreement that the overall placement will be just to west of the CWA with the PV becoming elongated and closer to an upper tropospheric front as the week goes on. By Thursday, a very strong shortwave will push into the west coast to help pump up a west coast ridge both dynamically and diabatically. This quickly undergoes an anticyclonic wave break on the anticyclonic shear side of the jet which aides in shoving our elongated PV streamer out, only to have it quickly replaced by another strong shortwave that is picked up and rides along that anticyclonic wave break into the area. It is at this point that long range deterministic models finally begin to differ, as the GFS is a bit more amplified with this feature and slower to move it away into the weekend. The primary impact to our forecast will be a return to moisture into the region, but overall cooler temperatures than we've seen the past few days with forecast highs being a few degrees below average thanks to lack of ridging and more forecast cloud cover. (And honestly, highs in the 80s and lows in the 60s sound pretty great!) Upper level forcing from the anomaly will be weak overall, so moisture return won't be very strong, but given slightly anomalous PWATs, broad if weak ascent, and the warmth of an early August day (even if a bit cooler than average), hard to rule out seeing chances of rain and thunderstorms most days through the week, especially across central Georgia where moisture and temps should both be higher. For north Georgia, back door front may scour out some moisture Tuesday evening into Wednesday which may help to suppress overall rain chances there those two days before chances pick up again. Models diverge a bit going into the weekend as mentioned above. Deterministic GFS keeps moisture around a bit longer than the Euro thanks to differences in the upper level pattern. Just going to keep chance Pops around for now until models have more certainty. Lusk && .AVIATION... 18Z Update... VFR conditions with SCT/BKN cu field this afternoon near 3500-5000 ft and increased TSRA/VCSH coverage (greater for southern sites). Could have MVFR vsbys or VRB gusts with any TSRA. Winds WNW 10-12 kts gusting 18-20 kts this afternoon, decreasing 4-6 kts overnight. Winds could be close to NNW or some waiver NNE midday Monday (kept NNW for KATL). Better bet for KAHN to be on east side. For overnight cigs, should be clearing north to lingering alto in the south and cannot rule out something lower or reduced VSBYs south if heavy precip occurs this evening. Monday afternoon shower/TSRA chances more confined to southern sites but enough chance to have VCSH after 20z for KATL. //ATL Confidence...18Z Update... Low on TSRA potential for KATL this afternoon. Medium on overnight cigs/vsbys for southern sites. High on all else. Baker && .PRELIMINARY POINT TEMPS/POPS... Athens 69 89 69 81 / 30 20 60 70 Atlanta 70 88 69 83 / 30 30 40 60 Blairsville 60 81 62 77 / 10 20 30 70 Cartersville 67 86 67 85 / 20 20 30 50 Columbus 73 89 71 85 / 60 70 60 70 Gainesville 67 86 68 81 / 20 20 50 70 Macon 73 90 71 84 / 60 70 60 80 Rome 67 87 67 87 / 20 20 20 40 Peachtree City 70 88 69 84 / 30 40 40 60 Vidalia 74 90 72 81 / 70 90 80 90 && .FFC WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM EDT this evening for the following zones: Bibb...Bleckley...Crisp...Dodge...Dooly...Emanuel... Houston...Jefferson...Johnson...Laurens...Montgomery...Pulaski... Telfair...Toombs...Treutlen...Twiggs...Washington...Wheeler... Wilcox...Wilkinson. && SHORT TERM...Baker LONG TERM....Lusk AVIATION...Baker
Hazardous weather outlook, Aug 1, 12:07 PM EDT, 6 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1207 PM EDT Sun Aug 1 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-021615- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1207 PM EDT Sun Aug 1 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... A heat advisory is in effect today until 8 PM EDT for mainly east-central Georgia, as heat index values up to 105F will be possible. Isolated to scattered showers and thunderstorms are also possible across much of north and central Georgia this afternoon and evening, with the greatest chance across the southern majority of the area. Any storm could become strong with heavy rain, gusty winds and frequent lightning. Some isolated severe storms are also possible with damaging winds as the main threat. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Scattered to numerous thunderstorms will be possible for much of next week as a frontal boundary becomes stationary across portions of north and central Georgia. Any storm will have the potential become strong with heavy rain, gusty winds and frequent lightning. A few severe storms cannot be ruled out with damaging winds as the main threat. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Local storm report, Aug 1, 4:00 PM EDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
400 PM EDT SUN AUG 01 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM TSTM WND DMG 1 ENE HIDDEN VALLEY PAR 33.62N 84.20W
08/01/2021 HENRY GA PUBLIC
MULTIPLE TREES WERE DOWNED ON SUMMERWOOD DRIVE IN
STOCKBRIDGE
&&
EVENT NUMBER FFC2100473
KMMSpecial weather statement, Aug 1, 4:39 PM EDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
439 PM EDT Sun Aug 1 2021
GAZ066-012130-
Troup GA-
439 PM EDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR TROUP COUNTY UNTIL 530 PM EDT...
At 438 PM EDT...a strong thunderstorm was over Welch, or near
Stroud...moving southeast at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
LaGrange, Piedmont Heights, Mountville, Cannonville, Big Springs,
Wares Crossroads, Louise, Baughs Crossroads, State Line Park,
Abbottsford, Smiths Crossroad and Long Cane.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3315 8517 3309 8488 3288 8487 3288 8503
3295 8520 3313 8524
TIME...MOT...LOC 2038Z 294DEG 19KT 3310 8530
WIND...40MPHSpecial weather statement, Aug 1, 5:39 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
539 PM EDT Sun Aug 1 2021
GAZ069-079>081-094-012230-
Peach GA-Taylor GA-Upson GA-Crawford GA-Talbot GA-
539 PM EDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR PEACH...TAYLOR...SOUTHEASTERN
UPSON...CRAWFORD AND TALBOT COUNTIES UNTIL 630 PM EDT...
At 538 PM EDT...a line of strong thunderstorms extending from near
F.d. Roosevelt State Park to Musella...and moving southeast at 30
mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Fort Valley, Butler, Roberta, Talbotton, Byron, Reynolds, Woodland,
Junction City, Nakomis, Howard, Powerville, Salem, Prattsburg, Horns,
Big Lazer Creek Wma, Wesley Church, Fickling Mill, Miami Valley,
Baldwinville and Olive Branch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3272 8468 3283 8469 3281 8400 3265 8372
3264 8373 3261 8371 3252 8372 3253 8375
3251 8375 3252 8400 3253 8400 3252 8405
3254 8445 3256 8445 3256 8449 3255 8450
3270 8470
TIME...MOT...LOC 2138Z 306DEG 25KT 3280 8475 3277 8403
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Aug 1, 6:30 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
630 PM EDT Sun Aug 1 2021
GAZ080-081-093>095-012315-
Macon GA-Peach GA-Taylor GA-Houston GA-Crawford GA-
630 PM EDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MACON...PEACH...
EASTERN TAYLOR...SOUTHWESTERN HOUSTON AND SOUTHERN CRAWFORD COUNTIES
UNTIL 715 PM EDT...
At 627 PM EDT...a strong thunderstorm was over Nakomis, or near Fort
Valley...moving southeast at 30 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Perry, Fort Valley, Warner Robins, Marshallville, Reynolds, Saint
Louis, Nakomis, Meadowdale, Sand Bed, Houston Lake, Grovania, Grove
Park, Moss Oak, Lee Pope, Winchester, Miami Valley, Henderson,
Kathleen and Clinchfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3258 8419 3265 8394 3251 8359 3236 8363
3230 8382
TIME...MOT...LOC 2227Z 306DEG 25KT 3259 8399
HAIL...0.25IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 8:06 PM EDT | Special Weather Statement | FFC | Montgomery, Telfair, Toombs, Wheeler | 24 min |
| Jul 31, 8:30 PM EDT | Special Weather Statement | FFC | Montgomery, Telfair, Toombs, Wheeler | 30 min |
| Aug 1, 1:55 AM EDT | Special Weather Statement | FFC | Dade | 50 min |
| Aug 1, 2:19 AM EDT | Special Weather Statement | FFC | Cobb, Fulton | 26 min |
| Aug 1, 2:46 AM EDT | Special Weather Statement | FFC | DeKalb, Fulton | 29 min |
| Aug 1, 3:24 AM EDT | Special Weather Statement | FFC | DeKalb, Henry, Rockdale | 51 min |
| Aug 1, 3:29 AM EDT | Heat Advisory | FFC | Bibb, Bleckley, Crisp, Dodge, Dooly, Emanuel and 14 more | 17 hr |
| Aug 1, 4:16 AM EDT | Special Weather Statement | FFC | Henry | 29 min |
| Aug 1, 4:39 PM EDT | Special Weather Statement | FFC | Troup | 51 min |
| Aug 1, 5:39 PM EDT | Special Weather Statement | FFC | Crawford, Peach, Talbot, Taylor | 51 min |
| Aug 1, 6:54 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Houston, Macon | 36 min |
| Aug 1, 7:06 PM EDT | Special Weather Statement | FFC | Chattahoochee, Muscogee | 39 min |
| Aug 1, 7:29 PM EDT | Special Weather Statement | FFC | Pulaski | 31 min |
| Aug 1, 7:39 PM EDT | Special Weather Statement | FFC | Treutlen | 36 min |
| Aug 1, 7:41 PM EDT | Special Weather Statement | FFC | Crisp | 49 min |
| Aug 1, 7:44 PM EDT | Special Weather Statement | FFC | Marion, Schley | 46 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.